Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 44, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 17, 2014, 8:49 AM PDT. It took effect at May 17, 2014, 9:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2014, 8:49 AM PDT (15:49 UTC)
- In effect from
- May 17, 2014, 9:00 AM PDT
- Expired
- May 17, 2014, 4:57 PM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
334 WHUS76 KEKA 171549 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 849 AM PDT SAT MAY 17 2014 ...INCREASING NORTHERLY WINDS AND STEEPER SEAS TODAY... PZZ475-180000- /O.NEW.KEKA.SC.Y.0044.140517T1600Z-140518T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 849 AM PDT SAT MAY 17 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...NW WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT THROUGH THIS EVENING. GUSTY WINDS MAY BE OBSERVED WITHIN 10 NAUTICAL MILES OF POINT ARENA. * WAVES...NW 6 FT AT 6 SECONDS TODAY...BECOMING 7 FT AT 7 SECONDS BY THIS EVENING. STEEPER SEAS MAY BE OBSERVED WITHIN 10 NAUTICAL MILES OF POINT ARENA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
355 WHUS76 KEKA 172357 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 457 PM PDT SAT MAY 17 2014 PZZ475-180100- /O.CAN.KEKA.SC.Y.0044.000000T0000Z-140518T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 457 PM PDT SAT MAY 17 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 17, 3:06 AM PDT, 5 hours 43 minutes earlier.
Area forecast discussion, May 17, 3:06 AM PDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 306 AM PDT SAT MAY 17 2014 .SYNOPSIS...AN APPROACHING UPPER LEVEL TROUGH WILL BRING COOLER CONDITIONS THIS WEEKEND WITH LIGHT RAIN CHANCES FOR SUNDAY AND MONDAY. WARMER AND DRIER CONDITIONS WILL RETURN NEXT WEEK AS HIGH PRESSURE BUILDS BACK IN OVER NORTHWEST CALIFORNIA. && .DISCUSSION...AN APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED LOW WILL CONTINUE THE COOLING TREND THROUGH THE WEEKEND...INCREASING CLOUD COVER AND BRINGING LIGHT RAIN SHOWERS FOR SUNDAY AND MONDAY...MAINLY NORTH OF CAPE MENDOCINO. THE TROUGH/LOW WILL EVENTUALLY PASS OFF TO THE EAST ON TUESDAY...BUT KEPT A SLIGHT CHANCE OF SHOWERS IN OVER EASTERN TRINITY AND MENDOCINO COUNTIES WITH WRAP-AROUND MOISTURE POSSIBLE. MODELS REMAIN IN GOOD AGREEMENT IN THE PLACEMENT OF THE TROUGH/LOW. HOWEVER...UNCERTAINTY STILL EXISTS IN THE TIMING AND PLACEMENT OF THE PRECIPITATION ROTATING AROUND THE UPPER LOW. THUNDERSTORMS STILL LOOK LIKE A POSSIBILITY MONDAY AFTERNOON AND EVENING OVER INTERIOR PORTIONS OF NORTHWEST CALIFORNIA WITH GOOD THERMODYNAMICS. LI VALUES DOWN TO -2C...STEEP MID-LEVEL LAPSE RATES...AND GOOD VALUES OF MUCAPE CONFIRM THIS. ALSO ADDED SLIGHT CHANCE TSTORMS FOR THE TRINITY ALPS REGION OF TRINITY COUNTY FOR SUNDAY AFTERNOON IN COORDINATION WITH NEIGHBORING WFO. HIGH PRESSURE WILL BEGIN TO BUILD BACK IN OVER THE AREA TUESDAY INCREASING THE TEMPERATURES AND BRINGING A RETURN TO DRIER WEATHER FOR THE REMAINDER OF THE WEEK. SP/JT && .AVIATION...MVFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT KCEC AND KACV THROUGH THE EARLY MORNING DUE TO REDUCED CEILINGS AS STRATUS MOVES INTO THE COASTAL AREAS. VFR TO MVFR CONDITIONS WILL PREVAIL AT KCEC AND KACV LATE THIS MORNING THROUGH THIS EVENING. CEILINGS AND/OR VISIBILITIES WILL DIMINISH OVERNIGHT AND EARLY SUNDAY MORNING RESULTING IN MVFR CONDITIONS AT KCEC AND KACV. VFR CONDITIONS WILL CONTINUE AT KUKI THROUGH SUNDAY MORNING. WINDS WILL BECOME MODERATE AND GUSTY AT UKI THIS AFTERNOON. && .MARINE...A HIGH PRESSURE RIDGE WILL BUILD ACROSS THE AREA THE NEXT FEW DAYS. MODERATE NORTHWESTERLY WINDS WILL CONTINUE ACROSS THE WATERS THROUGH THIS WEEKEND. THE WINDS AND SHORT PERIOD SEAS WILL INCREASE ACROSS THE WATERS EARLY NEXT WEEK AS A HIGH PRESSURE RIDGE STRENGTHENS ACROSS THE WATERS. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 17, 2:13 AM PDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 213 AM PDT SAT MAY 17 2014 CAZ001>004-076-180915- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 213 AM PDT SAT MAY 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A THREAT OF THUNDERSTORMS EXISTS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.